Alert archive / Florida / Flash Flood Warnings in 2025

Flash Flood Warning 6, NWS Melbourne, FL

July 22, 2025Brevard County, Florida

NWS Melbourne, FL issued this flash flood warning at Jul 22, 2025, 2:55 PM EDT for Brevard County, Florida. It was in force for 51 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 22, 2025, 2:55 PM EDT (18:55 UTC)
Expired
Jul 22, 2025, 3:46 PM EDT
In force
51 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon
Flood severity
None

County Brevard County, FL

The radar

The Melbourne radar (KMLB), 5 km from the middle of the area, began a volume at 19:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 22, 3:50 PM EDTRAIN 4.353 Ese Melbourne Village, FLWeather Underground station KFLMELBO700 reports rainfall of 4.36 inches.
Jul 22, 3:50 PM EDTRAIN 4.363 Ese Melbourne Village, FLCorrects previous rain report from 3 ESE Melbourne Village. Weather Underground station KFLMELBO700 reports rainfall of 4.36 inches.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 6.9 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2025-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 754 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2025-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
754 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
883 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

397 
WGUS52 KMLB 221855
FFWMLB
FLC009-222100-
/O.NEW.KMLB.FF.W.0006.250722T1855Z-250722T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Melbourne FL
255 PM EDT Tue Jul 22 2025

The National Weather Service in Melbourne has issued a

* Flash Flood Warning for...
  South Central Brevard County in east central Florida...

* Until 500 PM EDT.

* At 255 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 4 and 5 inches of rain 
  have fallen. Additional rainfall amounts of 1 to 2 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Palm Bay, Melbourne, West Melbourne, Melbourne Village and June 
  Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 2809 8068 2810 8060 2804 8057 2802 8064

FLASH FLOOD...RADAR INDICATED

$$

Haley
1 follow-up statement
913 
WGUS72 KMLB 221946
FFSMLB

Flash Flood Statement
National Weather Service Melbourne FL
346 PM EDT Tue Jul 22 2025

FLC009-221956-
/O.CAN.KMLB.FF.W.0006.000000T0000Z-250722T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Brevard FL-
346 PM EDT Tue Jul 22 2025

...FLASH FLOOD WARNING IS CANCELLED FOR SOUTH CENTRAL BREVARD 
COUNTY...

Flood waters have receded. The heavy rain has ended. However, minor 
flooding may pose a risk for another hour or so. Please continue to 
heed remaining road closures.

&&

LAT...LON 2809 8068 2810 8060 2804 8057 2802 8064

$$

Haley

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this flash flood warning went out at Jul 22, 1:51 PM EDT, 1 hour 4 minutes earlier. Its key messages:

  • Issued at 200 AM EDT Tue Jul 22 2025
  • High rain and storm chances through Wednesday, as a weak low pressure develops near the area and deep moisture approaches from the north.
  • Locally heavy rainfall will be possible from slow moving showers and storms. Quick rainfall accumulations of 1-3" will be possible and could lead to minor flooding.
  • Increased coverage of showers and storms will help limit peak heat indices, though heat indices will remain up to 100-105 degrees.
Area forecast discussion, Jul 22, 1:51 PM EDT, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
151 PM EDT Tue Jul 22 2025

...New AVIATION...

.KEY MESSAGES...
Issued at 200 AM EDT Tue Jul 22 2025

- High rain and storm chances through Wednesday, as a weak low
  pressure develops near the area and deep moisture approaches
  from the north.

- Locally heavy rainfall will be possible from slow moving showers
  and storms. Quick rainfall accumulations of 1-3" will be
  possible and could lead to minor flooding.

- Increased coverage of showers and storms will help limit peak
  heat indices, though heat indices will remain up to 100-105
  degrees.

&&

.PREVIOUS DISCUSSION...
Issued at 200 AM EDT Tue Jul 22 2025

Today-Tonight...High pressure over the northern Gulf coast will
continue to move away from the local area today. Meanwhile, a
weak front is expected to push southward into the Southeast US,
where it will stall into mid-week. This will be the focal point
for the next low pressure system, which is forecast to develop
into the northeastern Gulf over the next couple of days. Deep
moisture will continue to advect into the Florida peninsula, with
PWATs approaching 2.5" this afternoon. High coverage of showers
and storms returns today, with PoPs 70-80% area wide. While most
convection should occur along the sea breeze this afternoon and
into the evening hours, morning time showers and storms will be
possible, especially along and north of I-4. The main threats
today will be frequent lightning strikes and locally heavy
rainfall. Slow moving storms will be capable of a quick 1-3" in a
short period of time, which could lead to minor flooding of low-
lying and poor drainage areas. All of east central Florida has
been highlighted in a Marginal Risk (1/4) for excessive rainfall
today. Gusty winds to around 45 mph will be possible in the
strongest storms, mainly along any boundary collisions.

Widespread coverage of showers and storms today will provide
relief from the abnormally hot conditions over the last several
days. While the inland progression of the east coast sea breeze
will be hindered by prevailing southwesterly flow and generally
remain across the coastal counties, high temperatures overall are
forecast to be near normal in the lower 90s. Regardless, humid
conditions will lead to peak heat indices between 100-105.
However, they are forecast to remain under advisory criteria
area-wide. CAMs suggest showers and storms will persist into the
evening hours, with PoPs up to 40-60% after 8 PM. Then, drier
conditions are expected to prevail into the overnight hours.
Morning low temperatures are forecast in the lower to mid-70s.

Wednesday...Weak low pressure will move into the northeastern Gulf
Wednesday, backing winds southerly across the peninsula. The
proximity of the low and continued high moisture will once again
support widespread coverage of showers and storms, with PoPs
70-80% area-wide. Southerly flow will allow the east coast sea
breeze to push farther inland than Tuesday, with a collision
expected over the interior in the late afternoon and early
evening. The locally heavy rainfall threat will continue,
especially from around Melbourne northward, where steering flow is
forecast to remain slow. To the south, steering level winds are
expected to be higher, nearer to 20 kts, and will help prevent
storms from sitting over the same areas for longer periods of
time. Regardless, quick rainfall accumulations of 1-3" will again
be possible, with a Marginal ERO for Brevard/Osceola Counties
northward. Near normal high temperatures will continue, with highs
in the lower 90s and peak heat indices 100-105 degrees.

Thursday-Monday...By Thursday, the low is expected to broaden and
move westward across the northern Gulf coast. Then, high pressure
is forecast to build into the Florida peninsula from the Atlantic
into the weekend. Global models even suggest the surface and mid-
level ridges will both be over north Florida and southeast Georgia
by Saturday. Drier air, with PWATs falling near to below 1.5", is
expected to limit afternoon convection to near normal Thursday and
Friday (PoPs 30-60%). However, have capped PoPs between 20-40%
(below NBM, which has a known high bias for PoPs) for the weekend
and into early next week, despite an increase in available
moisture for the weekend, due to the proximity of the high. Should
this forecast hold, PoPs will likely need to be lowered more,
especially Saturday. With lower coverage of showers and storms,
high temperatures are expected to rise into the lower to mid-90s
once again. Additional Heat Advisories may need to be considered
for the weekend, should higher moisture return to the area as
forecast.

&&

.MARINE...
Issued at 200 AM EDT Tue Jul 22 2025

Generally favorable boating conditions will prevail through the
period, outside of convection. A weak front is forecast to stall
over north Florida through mid-week, with a low developing over
the northeastern Gulf into Wednesday. Thus, high coverage of
showers and storms returns today and tomorrow. By late week and
into the weekend, high pressure looks to return, as the low moves
westward along the northern Gulf coast. This will return PoPs to
near normal for late week and even below normal into the weekend.

Southwesterly winds today will become increasingly southerly into
Wednesday, then southeasterly Thursday into the weekend. However,
will see winds become southeasterly along the coast as the sea
breeze develops through tomorrow regardless. Winds 15 kts or less
through the period. Seas 1-3 ft. Locally higher winds and seas
will be possible near storms.

&&

.AVIATION...
(18Z TAFs)
Issued at 135 PM EDT Tue Jul 22 2025

Line of TSRA extending from near KISM-KMCO-KTIX will continue to
push south through the rest of the afternoon and evening. ECSB has
developed from KMLB south, which will be an additional focus for
TSRA, especially where the main line and sea breeze boundary come
together. Most TSRA should dissipate or push south by 00Z, but
SHRA could linger for a bit. Kept VCSH to the north through 22Z or
so, but mainly VFR conditions expected at this point. High rain
chances again Wednesday and low confidence in convective
evolution, but guidance at this time in good agreement for TSRA
impacts closer to the usual afternoon/evening period.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  75  89  75  90 /  60  80  30  60
MCO  75  91  75  93 /  70  80  20  70
MLB  75  89  78  90 /  60  70  20  50
VRB  73  90  75  91 /  50  70  20  50
LEE  76  89  75  91 /  70  90  30  70
SFB  76  91  75  93 /  70  90  30  60
ORL  76  90  75  93 /  70  80  30  70
FPR  72  89  74  90 /  50  70  20  50

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

DISCUSSION...Leahy
AVIATION...Haley

In the hours before

Special weather statement, Jul 22, 1:06 PM EDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Melbourne FL
106 PM EDT Tue Jul 22 2025

FLZ045-053-221730-
Osceola FL-Orange FL-
106 PM EDT Tue Jul 22 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL ORANGE AND NORTH
CENTRAL OSCEOLA COUNTIES THROUGH 130 PM EDT...

At 105 PM EDT, Doppler radar was tracking a strong thunderstorm over
Yeehaw Junction, or over Buena Ventura Lakes, moving northeast at 15
mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Orlando, Kissimmee, Saint Cloud, Buena Ventura Lakes, and East Lake
Toho.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!

&&

LAT...LON 2818 8134 2830 8148 2844 8135 2831 8117
TIME...MOT...LOC 1705Z 219DEG 14KT 2831 8135

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Law
Special weather statement, Jul 22, 1:35 PM EDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Melbourne FL
135 PM EDT Tue Jul 22 2025

FLZ547-647-747-221800-
Southern Brevard Barrier Islands FL-Mainland Southern Brevard FL-
Inland Southern Brevard FL-
135 PM EDT Tue Jul 22 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN BREVARD COUNTY
THROUGH 200 PM EDT...

At 135 PM EDT, Doppler radar was tracking a strong thunderstorm over
Suntree, or near Satellite Beach, moving south at 10 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Palm Bay, Melbourne, Rockledge, Cocoa, and Cocoa Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!

&&

LAT...LON 2804 8086 2838 8077 2840 8057 2819 8056
      2806 8050
TIME...MOT...LOC 1735Z 349DEG 8KT 2820 8066

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Law
Special weather statement, Jul 22, 1:57 PM EDT, 58 minutes before
Special Weather Statement
National Weather Service Melbourne FL
157 PM EDT Tue Jul 22 2025

FLZ154-547-647-747-221830-
Southern Brevard Barrier Islands FL-Coastal Indian River FL-
Mainland Southern Brevard FL-Inland Southern Brevard FL-
157 PM EDT Tue Jul 22 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN BREVARD COUNTY THROUGH
230 PM EDT...

At 157 PM EDT, Doppler radar was tracking a strong thunderstorm near
Palm Bay, moving south at 15 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Palm Bay, Melbourne, Sebastian, Malabar, and Indialantic.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!

&&

LAT...LON 2781 8040 2784 8087 2800 8087 2806 8086
      2811 8054
TIME...MOT...LOC 1757Z 344DEG 15KT 2802 8062

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Law
Special weather statement, Jul 22, 2:28 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Melbourne FL
228 PM EDT Tue Jul 22 2025

FLZ154-254-547-647-747-221900-
Southern Brevard Barrier Islands FL-Inland Indian River FL-
Coastal Indian River FL-Mainland Southern Brevard FL-
Inland Southern Brevard FL-
228 PM EDT Tue Jul 22 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN INDIAN RIVER AND
SOUTHEASTERN BREVARD COUNTIES THROUGH 300 PM EDT...

At 227 PM EDT, Doppler radar was tracking a strong thunderstorm near
Malabar, moving south at 10 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Palm Bay, Melbourne, Sebastian, Fellsmere, and Indian River Shores.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!

&&

LAT...LON 2773 8084 2808 8079 2812 8057 2782 8040
      2772 8036
TIME...MOT...LOC 1827Z 342DEG 10KT 2795 8060

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Law

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 8:22 AM EDTSpecial Marine WarningMLB53 min
Jul 22, 9:32 AM EDTSpecial Marine WarningMLB36 min
Jul 22, 1:06 PM EDTSpecial Weather StatementMLBOrange24 min
Jul 22, 1:24 PM EDTAreal Flood AdvisoryMLBOsceola96 min
Jul 22, 1:32 PM EDTSpecial Marine WarningMLB58 min
Jul 22, 1:35 PM EDTSpecial Weather StatementMLBBrevard25 min
Jul 22, 1:57 PM EDTSpecial Weather StatementMLBIndian River33 min
Jul 22, 2:28 PM EDTSpecial Weather StatementMLBIndian River32 min
Jul 22, 2:39 PM EDTAreal Flood AdvisoryMLBBrevard2 hr
Jul 22, 3:22 PM EDTSpecial Weather StatementMLBOkeechobee23 min
Jul 22, 3:26 PM EDTSpecial Weather StatementMLBSaint Lucie34 min
Jul 22, 3:35 PM EDTSevere Thunderstorm WarningMLBMartin, Okeechobee, Saint Lucie25 min
Jul 22, 3:56 PM EDTSpecial Weather StatementMLBSaint Lucie34 min
Jul 22, 3:59 PM EDTSpecial Weather StatementMLBOkeechobee46 min
Jul 22, 4:02 PM EDTSpecial Marine WarningMLB58 min
Jul 22, 4:08 PM EDTSpecial Weather StatementMLBMartin37 min
Jul 22, 4:19 PM EDTAreal Flood AdvisoryMLBOkeechobee, Saint Lucie56 min
Jul 22, 4:55 PM EDTSpecial Marine WarningMLB95 min
Jul 22, 6:00 PM EDTAreal Flood AdvisoryMLBMartin60 min

Nearby

Flash Flood Warnings in Florida, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.